As unbelievable as this story sounds it is true and here goes. I had been taking 10mg of Paxil for over 8 years with no issues. I then decided to start withdrawing from the medicine to see if I could still manage (I take it for Generalized Anxiety Disorder). I weaned myself from 10 to 7.5 and stayed on that does for months with no withdrawal symptoms or issues. I then dropped to 5mg again with no issues and stayed on that dose for months as well. I then went to 2.5mg again no withdrawal and I stayed on that does for almost a year. Last November I decided to experiment and see if 5htp would help alleviate my anxiety in any way. I took a dose of 50mg for about 2months before it started making extremely shaky and jittery. At the same time I had dropped my Paxil down to about 1mg so I am not sure if it was the HTp or the Pax that caused the issue but I decided to play it safe and discontinue the Paxil. I upped my dose of Paxil back to 2.5mg and it took about 1 week for the jitteriness to fade. After that I felt like my old self for about 2 weeks. Then I started suffering from dizziness and just overall bad feeling on a regular basis this went on for about 2months. One day I felt so horrible I decided to see if it was the Paxil and upped my dose to 5mg. Within 1 hour I went from being bedridden to being %100 fine. I had my answer I for some reason needed a higher dose of Paxil. I did fine for two days and then got even sicker than I had been. I toughed it out for 2weeks and but the side effects were horrendous, shakiness, disorientation and extreme dizziness. I then went back to 2.5mg and felt ok for a couple of days and then the symptoms all came back again. I stuck it out on the 2.5mg for about another week and then I just couldn't take it anymore so I stopped taking the pax altogether. That was 4 weeks ago. I felt ok the first week but since the second week I have had horrible sickness, dizziness, insomnia and have been an emotional wreck constantly crying (I have never had depression issues). I have missed significant time from work and now in week 4 this is showing no signs of letting up. I have had blood work done and no other issues have been found so I am fairly certain I am suffering Serotonin Discontinuation Syndrome. How long should I expect to continue suffering?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.